MAUDE Adverse Event Report: DEPUY MITEK LLC US MENISCAL R/S APPLIER *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US MENISCAL R/S APPLIER *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228000
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.P/n: 228000; lot:3882149.The complaint device was received and evaluated.Visual observation of the applier revealed the deployment rod was slightly bent downwards which is typical of aggressively loading/removing the needle prior to/following use.The bent rod would cause deployment issues as reported.The needle was not sent back for evaluation.When tested for its functionality, the trigger functioned properly when pulled on its own without a needle attached to the device.The needle attachment key feature, which attaches the needle to the applier, had no anomalies.Further, a review into the depuy synthes mitek complaints system revealed no other similar complaints of any kind for this lot of devices that were released to distribution.A possible root cause could be a device application error.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed 1/18/2019.Review conducted per (b)(4).This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported that during a meniscus repair the customers meniscal applier kept jamming.The deployment spring kept sticking when the trigger was pulled.To complete the case the surgeon opened a new meniscal applier and a new needle.There were no patient consequences or delays.This is report 1 of 2.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8284669
Report Number1221934-2019-56194
Device Sequence Number2081080
Product Code MAI
UDI-Device Identifier10886705009930
UDI-Public10886705009930
Combination Product (Y/N)N
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number228000
Device Lot Number3882149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2016
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1